Geometry & Topology
- Geom. Topol.
- Volume 22, Number 5 (2018), 3049-3082.
Quasi-isometric embeddings of symmetric spaces
This paper opens the study of quasi-isometric embeddings of symmetric spaces. The main focus is on the case of equal and higher rank. In this context some expected rigidity survives, but some surprising examples also exist. In particular there exist quasi-isometric embeddings between spaces and where there is no isometric embedding of into . A key ingredient in our proofs of rigidity results is a direct generalization of the Mostow–Morse lemma in higher rank. Typically this lemma is replaced by the quasiflat theorem, which says that the maximal quasiflat is within bounded distance of a finite union of flats. We improve this by showing that the quasiflat is in fact flat off of a subset of codimension .
Geom. Topol., Volume 22, Number 5 (2018), 3049-3082.
Received: 24 May 2017
Revised: 14 January 2018
Accepted: 4 March 2018
First available in Project Euclid: 26 March 2019
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Fisher, David; Whyte, Kevin. Quasi-isometric embeddings of symmetric spaces. Geom. Topol. 22 (2018), no. 5, 3049--3082. doi:10.2140/gt.2018.22.3049. https://projecteuclid.org/euclid.gt/1553565678